MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12/16, ESG TURIS

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12/16, ESG TURIS
Model Number WA22703S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not returned.The loops were not returned to the service center for evaluation.The original equipment manufacturer (oem) performed a dhr review.The manufacturing and quality control review was performed for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue.The exact cause of the reported event could not be determined at this time.An investigation is ongoing to obtain additional information regarding the reported event.Please reference related patient id: (b)(6).
 
Event or Problem Description
The customer reported that during a therapeutic transurethral resection of the prostate (turp) the loops from two hf-electrodes broke off inside the patient.It was reported that loops were retrieved with an unknown device.The intended procedure was completed with a third loop without further issue.There was no patient injury reported.In addition, on july 09, 2021, olympus received a voluntary medwatch (mw5101862) pertaining to the events stated in this report and no additional information provided.This mfr.Report addresses loops 1 of 2.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the legal manufacturer (lm) investigation.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The legal manufacturer provided the following possible cause for the reported event were as follows: the legal manufacturer reported that according to the investigators, the cause of the reported issue is most likely due to wear and tear.Please note that the loop at the distal end of the electrode wears out during use and may break, burn or melt.This product was sold on july 01, 2021.The legal manufacturer provided the following risk statement ¿the risk to patients, users, and/or third parties associated with the reported issues is acceptable.¿ there are no countermeasures necessary because the associated risk is acceptable.Oste will monitor the occurrence rate in the context of our quality management system.If necessary, oste will take action in the future.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12/16, ESG TURIS
Common Device Name
HF-RESECTION ELECTRODE "PLASMALOOP"
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key12232054
Report Number9610773-2021-00209
Device Sequence Number3620917
Product Code FAS
UDI-Device Identifier14042761085332
UDI-Public14042761085332
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2025
Device Model NumberWA22703S
Device Catalogue NumberWA22703S
Device Lot Number1000065159
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA22702S "PLASMALOOP", LOOP, MEDIUM, 24 FR.,
Patient Age74 YR